MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK-REVISION FIXED TIBIAL INSERT SC SIZE 4/10MM; KNEE TIBIAL INSERT

MEDACTA INTERNATIONAL SA GMK-REVISION FIXED TIBIAL INSERT SC SIZE 4/10MM; KNEE TIBIAL INSERT
Model Number 02.07.0410SCF
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/01/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 01 october 2019: lot 185114: (b)(4) items manufactured and released on 20-sep-2018.Expiration date: 2023-08-30.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any other similar reported event.
 
Event or Problem Description
The screw of the sc inlay has loose.The surgeon has used the torque limiter to fix the screw.Revision was performed 3 months and 20 days after primary.The surgery was completed successfully.
 
Additional Manufacturer Narrative
Batch review performed on (b)(6) 2020 lot 185114: 25 items manufactured and released on (b)(6) 2018.Expiration date: 2023-08-30.No anomalies found related to reported problems.To date, 7 items of the same lot have been already sold without any other similar reported event related to unscrewing or intra-prosthetic dislocation.Clinical evaluation few months after tka, presumably a revision tka, an intra-prosthetic dislocation occurs and requires re-operation to apply a new tibial insert.Subsequent to the second operation, the patient got an infection, whose outcome is not known.The cause of the intraprosthetic dislocation is unknown.According to report, the safety screw is found loose in the joint.In our experience, one cause for self-unscrewing of these screws is insufficient tightening torque applied at the time of surgery, but we cannot state that this was the cause in this specific case.Though very unusual, it is possible that the absence of the safety screw allowed the insert to dislocate from the tibial baseplate, perhaps in a challenging movement made by the patient.Another possibility for the intraprosthetic dislocation is that the insert was not fully clipped at index surgery, but of course we have no evidence of this either.In this condition, full tightening of the safety screw is not possible.
 
Event or Problem Description
The patient came in for a post-op appointment reporting clicking noise into the left joint, 3 months and 20 days after the primary surgery.The x-rays analysis revealed an intra-prosthetic dislocation of the inlay from the tibial baseplate and the inlay locking screw loosened.The inlay and the locking screw have been revised successfully.3 days after the revision surgery ((b)(6) 2019) the patient's knee got infected (staphylococcus capitis).The surgeon did an i&d and no implant has been revised at that time.

Brand Name
GMK-REVISION FIXED TIBIAL INSERT SC SIZE 4/10MM
Common Device Name
KNEE TIBIAL INSERT
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key9237713
Report Number3005180920-2019-00896
Device Sequence Number13491555
Product Code JWH
UDI-Device Identifier07630030817656
UDI-Public07630030817656
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K103170
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/30/2023
Device Model Number02.07.0410SCF
Device Catalogue Number02.07.0410SCF
Device Lot Number185114
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/25/2019
Supplement Date Received by Manufacturer09/25/2019
Initial Report FDA Received Date10/25/2019
Supplement Report FDA Received Date04/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;